Alert archive / Wyoming / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 48, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 29, 2001, 9:47 PM MDT for Platte County, Wyoming. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 29, 2001, 9:47 PM MDT (03:47 UTC)
- Expired
- Jun 29, 2001, 10:30 PM MDT
- In force
- 43 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Platte County, WY
The radar
The Cheyenne radar (KCYS), 73 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.8 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 3829 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 300347 SVRCYS WYC031-300430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 947 PM MDT FRI JUN 29 2001 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN PLATTE COUNTY IN SOUTHEAST WYOMING * UNTIL 1030 PM MDT * AT 945 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CHUGWATER...OR ABOUT 18 MILES SOUTH OF WHEATLAND...MOVING NORTHEAST AT 15 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 4178 10506 4168 10486 4168 10467 4210 10467 DAUGHERTY WCJIN-WYSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:37 PM MDT, 7 hours 10 minutes earlier.
Area forecast discussion, Jun 29, 2:37 PM MDT, 7 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 237 PM MDT FRI JUN 29 2001 NORTHERN PANHANDLE CONTINUES TO DESTABLIZE WITH SURPRISINGLY "JUICEY" DEWPOINTS EXTENDING FROM SOUTH-CENTRAL SD TO IEN/CDR WITH AROUND 70F. SURFACE BOUNDARY...WHICH CROSSED WY/CO AND NEB/CO AROUND NOON...HAS SUPPRESSED CONVECTION IMMEDIATELY BEHIND IT. STRONG STORMS FIRING BLACK HILLS WITH INCREASING CONVECTION INTO EAST-CENTRAL WY. EARLIER SWOMCD CONFIRMS SUSPICION OF SEVERE WATCH FOR NORTHERN PANHANDLE AT ANY TIME. APPEARS CWA WILL BE LOCKED INTO RISK SEVERE THROUGH WEEKEND...MAINLY LARAMIE MOUNTAINS EASTWARD. BOTH ETA/AVN INDICATE INCREASING QPF AFTER MIDNIGHT AS CONVECTION OFF BIG HORNS OF NORTH-CENTRAL WY AND BLACK HILLS MOVES DOWNSTREAM TONIGHT. ETA HAS INTENSE...CONVECTIVELY INDUCED...VORTICITY CENTER OVER WEST-CENTRAL SD AT 12 UTC/6 AM SAT WITH TAIL OF WAVE EXTENDING THROUGH SOUTHEAST CORNER WY. WILL GO WITH HIGH SCATTERED-TYPE POP FORECAST EAST OF LARAMIE MOUNTAINS TONIGHT. TEMP/POP FORECAST SAT THROUGH SUN LOOKS LIKE A BROKEN RECORD WITH PREDOMINATELY 85-95F HIGHS AND 20-30 PERCENT POPS. POPS MORE SEASONAL SOUTH-CENTRAL. MEAN RIDGE AXIS NORTHEAST/SOUTHWEST THROUGH SOUTHEAST CORNER WY ATTM SHIFTS SOUTH AND DE-AMPLIFIES THROUGH 60 HRS/6 PM SUN. REMAINS OF AXIS WILL EXTEND EAST FROM FOUR CORNER UPPER HIGH THEN. FLAT RIDGGING OR NEARLY ZONAL FLOW NORTH-NORTHEAST FROM UPPER HIGH THROUGH CENTRAL WY SUN AFTERNOON. MODELS CONTINUE IDEA OF GENERALLY WEAK SOURCES OF UPPER DIVERGENCE EACH 12 HRS DURING WEEKEND. ONE OVER WESTERN SD SAT MORNING...AND ANOTHER THROUGH CENTRAL OR SOUTHEAST WY SUN MORNING COULD PRODUCE ISOLATED LATE NIGHT/MORNING SHOWERS/ T-STORMS. .EXTENDED DISCUSSION...MEAN UPPER LEVEL RIDGE GRADUALLY RETROGRADES WITH TIME LEAVING OUR CWA IN NW FLOW ALOFT. BETTER CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY IN THIS FLOW PATTERN. CANADIAN HIGH PRESSUTRE BUILDS SOUTH INTO THE HIGH PLAINS BY THE END OF THE WEEK WITH COOLER TEMPERATURES EXPECTED FOR THE LAST PART OF THE WORK WEEK. .CYS... WY...NONE. NE...NONE. COX/STARK
In the hours before
Local storm report, Jun 29, 6:54 PM MDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
654 PM MDT FRI JUN 29 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0553 PM BURNS WY 2.75 INCH HAIL
06/29/01 LARAMIE
0555 PM 20 E CHEYENNE WY 1.00 INCH HAIL
06/29/01 LARAMIE
0625 PM 5 W CHEYENNE WY .75 INCH HAIL
06/29/01 LARAMIE
0632 PM 2 N LORENZO NE 1.00 INCH HAIL
06/29/01 CHEYENNE
0634 PM 2 W CHEYENNE WY .75 INCH HAIL
06/29/01 LARAMIE
0644 PM LORENZO NE .75 INCH HAIL
06/29/01 CHEYENNE
0648 PM 1.5 E FEDERAL WY .75 INCH HAIL
06/29/01 LARAMIELocal storm report, Jun 29, 7:34 PM MDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
734 PM MDT FRI JUN 29 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM 8 SW CHEYENNE WY .75 INCH HAIL
06/29/01 LARAMIE
JRThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 6:27 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 63 min |
| Jun 29, 7:32 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 43 min |
| Jun 29, 8:14 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 61 min |
| Jun 29, 9:19 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 56 min |
| Jun 29, 10:44 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 46 min |
| Jun 30, 2:43 PM MDT | Tornado Warning | CYS | Laramie | 32 min |
| Jun 30, 3:14 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 46 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.